I just had my 5th infusion, first of the new drug Taxotere. Three left and when this all started I never thought I’d get here, 8 treatments might well have been 100 it was so daunting, and now I am down to three. Then Tom put it in a different perspective 9 weeks left for those three infusions, I can deal with 9 weeks. There is still surgery, recovery and a year of Herceptin infusions, but it’s an antibody so it will not be anything like these current toxic chemicals but I can do that.
Yesterday’s infusion was interesting in terms of the ancillary drugs given with chemo, last chemo three additional drugs, this time two, a steroid and Benedril. I was supposed to take Two doses of the steroid the day before the infusion but oops we forgot. So they gave me a larger steroid dose in the IV as well as 50 mg of Benedril. Both these drugs are used to avoid any allergic reactions to the Taxotere. When the Nurse told us the dose of drugs Tom was taken aback, that’s a big dose for her, she’s little…isn’t that great he thinks I am little! My BMI is in the overweight leaning toward obese numbers, and I really need to lose 25 lbs, but he thinks I am little! I love him!
Tom was 100% correct, the Benedril hit quick giving me restless leg syndrome, my legs bumping and jerking and making me want to jump up and move around, lasting about 30 minutes. I then felt wide awake and a little jumpy, the steroid, lasting for about an hour and a half. Ellen switched with Tom to keep me company and we chatted and took my mind off of it.
We started chatting with the woman seated across from us about Taxotere and she began regaling me with a litany of side effects that were overwhelming. Ellen tried to bring the chat back to us but the woman seemed compelled to tell me every last detail including showing me a swollen ankle that was most disturbing. On our drive home Ellen said –how do you tell someone like that to shut up gently. I just remind myself that everyone is different everyone’s side effects are different and I am me and handle things differently than everyone else.
We came home and Miriam was there making me tuna fish, which is what I wanted without even telling her and I was still flying on the steroids. An hour later I crashed and the Benedril reared it’s head and I slept for three solid hours. Then the steroid kicked back in and I stayed up ALL NIGHT! But it’s only 9 weeks left I can handle this!